Ambien CR & anxiety

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CaryF
Regular Member


Date Joined Nov 2007
Total Posts : 309
   Posted 11/8/2008 12:07 PM (GMT -6)   
Hi All,
 
I have been experiencing increased aniety and panic attacks and believe they are do to taking Abien CR. I even ate a slice of pizza with no memory of it.
I am weaning off Ambien CR as its really scared me.
 
Has anyone else had this problem?
 
Cary

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 31814
   Posted 11/8/2008 12:29 PM (GMT -6)   

I tried it once but did not like the way I felt on this med.  Of course everyone reacts different.  It made me feel sick.

Sounds like you are making a wise choice to talk with your physician re a different medication.

Take Care
Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


badgenetics1
Regular Member


Date Joined Nov 2007
Total Posts : 146
   Posted 11/12/2008 3:22 PM (GMT -6)   
It made me feel yucky also, my mom too. Kinda like an awake/asleep zombie

marthamae
Regular Member


Date Joined Jan 2008
Total Posts : 285
   Posted 11/14/2008 7:07 PM (GMT -6)   
I am bipolar 2 and have taken many different meds over the years.

I will tell you that Ambien scared the H*** out of me.

I felt pretty decent and started on it for sleep. Two days later I was absolutely in a dark hole and suicidal. It frightened my husband, friends,and doctors. It was a very strong, severe, sudden, and deep depression. Uncharacteristic of my normal pattern.

I stopped the drug and two days later was back. Absolutely bizarre.

Have never had any problem like that.

If someone is depressive, watch them on it.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 31814
   Posted 11/14/2008 7:37 PM (GMT -6)   
Hey all for clarification, AMBIEN CR is considered a non-benzodiazepine and is different from older prescription sleep medications. It's non-narcotic; however, like most sleep medicines, it has some risk of dependency.

Diazepam (Valium) is an anti-anxiety medication in the benzodiazepine family. Diazepam can lead to addiction(dependency), especially when higher dosages are used over prolonged periods of time. Reference: PDR Pocket Guide to Precription Drugs. 7th Edition
 
Just my 2 cents for tonight. :-)
Kitt
 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


l_friend
New Member


Date Joined Nov 2008
Total Posts : 1
   Posted 11/19/2008 5:24 AM (GMT -6)   

after my experiences tonight, and maybe last week come to think of it, i believe ambien can cause anxiety, heart palpitations and manic feelings. or heighten anxious feelings to a more intense level and cause more physical manifestations. even if these side effects were not experienced in the past from using this med.

i have been diagnosed with delayed sleep phase disorder (DSPS) and have ambien on hand for when needed. i haven't taken it much but relied on it to sleep during a tough time this summer. i'm extremely sensitive to meds so i sometimes only take about an eighth of a 5-mg tablet. only side effects have been drowsiness next day, some dizziness and headache. i didn't have trouble when i stopped taking it regularly this summer. i have taken fractions of a pill from time to time since and have been okay.

well last night i took about a fifth of a pill and was pretty anxious and sick to my stomach all day. now i think that anxiety was triggered by a particular situation, but perhaps the ambien made it worse. later in the evening i couldn't figure out why my heart was pounding while watching a movie...have felt very upset and anxious all night since then (8pm - 4am, which is now). i thought about all the issues that were bothering me, wrote, cried, went for a run, stretched, drank tea.  nothing is helping to the extent it normally would. laying in bed i realized, why is my heartbeat not slowing down??? i am very fit and normally have a very slow resting heart rate.

i don't know why i would be experiencing these side effects all of the sudden. maybe the quality of the pill has degraded after being in my medecine cabinet (humid bathroom) for too long? maybe because i'm at a lower weight than in the past? the herbal tea i drank is a factor? didn't eat enough today? i don't know but i would be a great lab rat - i get crazy rare side effects from drugs (steroids, nuvaring - ugh, bad bad bad!!) and i think the ambien is somehow a factor in my speediness right now. the emotional aspects are dying down to an extent but i still don't feel right and definitely can't sleep. even though i took a little more about an hour ago - oops, it was before i made the connection! even when i get really upset and worked up over things i generally don't feel manic like this. it's pretty annoying.

before i found this forum, i looked at ambien rx info. some of the less frequent side effects listed include anxiety, manic state, heart palpitations (among many other things).

so this is worse than regular insomnia at this point - great! :>P

 


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 11/19/2008 6:51 PM (GMT -6)   
...You need to remember that all meds dont work for all ppl

Side effects are listed for pharmecueticals( sp) protection for the most part but I am glad you checked it out
AND no it is not a benzo as Kitt ( lil sis ) pointed out

Any sleep aid can become needed to get sleep........

IMHO...Just a thought
.Usually having a reaction to something rx like this means you cannot tolerate it and taking herbal meds with RX meds is sometimes not a good idea either
I really would be asking your doc about it all
I dont know about these 2 in particular
 
I am sure someone else will know more
 
Hope I have helped


LYN


 DX: Crohns,Pyoderma Gangrenosum,Anxiety/Panic,
Fibro & Other DD

Donate at  www.healingwell.com
 
                               Moderator@Alzheimer's..
    CO Moderator @ Anxiety and Panic........Co Moderator   @ Crohns                    
                            ~ FIGHT the FIGHT with all YOU HAVE ~
               Look For The GOOD, Even At Your Lowest
  We Have Anxiety and Panic...................Anxiety and Panic DO NOT Have us         
   
..........LYN

Post Edited (Howlyncat) : 11/19/2008 6:02:14 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, April 20, 2014 2:16 AM (GMT -6)
There are a total of 2,105,731 posts in 234,026 threads.
View Active Threads


Who's Online
This forum has 149188 registered members. Please welcome our newest member, slave.
213 Guest(s), 2 Registered Member(s) are currently online.  Details
Sofiane, slave


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer